MAUDE Adverse Event Report: COVIDIEN 20ML SYR REGULAR LUER TIP RP; SYRINGE, PISTON

COVIDIEN 20ML SYR REGULAR LUER TIP RP; SYRINGE, PISTON
Model Number 8881520673
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that the staff noticed a broken tip of a 20 ml syringe before using.
 
Additional Manufacturer Narrative
Without a known lot number, the device history record (dhr) cannot be reviewed.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.The manufacturing site received one unpackaged sample with this customer report.A complete investigation was performed.The syringe sample was received with a cap and sleeve included.Visual inspection to the quality inspection standard was conducted.Complete lack of printing on the cap was identified.Visual inspection of the syringe sample found the luer tip of the syringe broken off at the base of the barrel face, damaged, non-functional; low top line was also identified.The most probable root cause for the broken luer tip and low top line is from the syringe barrel not being fully seated on the printer pin on the hot stamp printer.The parts are pushed onto the printer pin by the luer tip of the barrel.If the syringe barrel is not fully seated on the printer pin, it will break the barrel tip off and cause the print to be stamped incorrectly onto the barrel.The most probable root cause for the missing cap print cannot be determined at this time.Some potential root causes can be due to during the print process or it may have been worn off during use by end user prior to sample return.The following control mechanisms are in place to prevent the occurrence and acceptance of the reported condition during molding, printing, assembly, and packaging processes, and to ensure components and finished product meet all quality inspection standards during the syringe assembly processes.The manufacturing site maintains material verification processes.The raw materials must pass an inspection and certification review before release to the floor for production.The manufacture of all molded components is conducted within a validated process inside a controlled manufacturing area.The critical dimensions of the molded components are gauged to ensure molded components meet dimensional specifications, and are visually and physically tested for adherence to the quality inspection standard.If problems were detected during processing, non-conforming product would be identified and segregated.Molding, printing, assembly, and packaging machine maintenance requirements are documented.Records of maintenance activities are maintained.Personnel are trained and certified in the operation of the molding, printing, assembly, and packaging equipment.Personnel are trained and certified in the process of product evaluation and documentation requirements.During manufacturing, process inspectors inspect product at periodic intervals to ensure it meets acceptable quality limits.Process inspectors are required to conduct visual and physical evaluations at prescribed intervals and cannot release product unless the required aql has been met per the specification.Procedures and standard work instructions exist for the set-up, operation, and maintenance of the molding machines and assembly machines.Cleaning and maintenance requirements are defined and implemented to ensure continuing process capability.All lots and shop orders are visually and physically inspected to the quality inspection standard and the statistical sampling must meet the acceptable quality limit requirements during the molding and assembly process.Operators are instructed to inspect all product used for regrind activities for potential contaminants such as color, rubber tips, cannula, or inclusions to assure it is clean before regrinding.A lot cannot be released unless it passes specification requirements.This syringe is intended to be a single use syringe and not qualified as a prefill syringe.Based on all available information, functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.Per the site¿s procedure, complaint trends are evaluated during the monthly corrective and preventive action (capa) meeting to determine if a capa is warranted.At this time, there is not enough information and a capa will not be initiated.This complaint will be used for tracking and trending purposes.

Brand Name
20ML SYR REGULAR LUER TIP RP
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key10464911
Report Number1915484-2020-01186
Device Sequence Number14203564
Product Code FMF
UDI-Device Identifier20884521012179
UDI-Public20884521012179
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881520673
Device Catalogue Number8881520673
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/25/2020
Supplement Date Received by Manufacturer08/25/2020
Initial Report FDA Received Date08/28/2020
Supplement Report FDA Received Date11/06/2020
Patient Sequence Number1